Spotting after 7 days of taking ipill. normal?

Patient

Q: Hi, I had sex on 6th day of my periods means the period ended on 5th day. We used a condom but it slipped in between. It was our first time, so i had bleeding after sex (maybe my hymen broke).
He did not ejaculate inside me, still I took an ipill within 14 hrs. Now on 7th day of taking the pill I experience a little spotting, a dark brown clot kind of thing. Is it a normal side effect or I need to worry about it? Its not a sign of pregnancy I suppose. Please help.

Doctor

A:   Hi,
Thanks for the query.
I understand your concern.
The possible cause of your bleeding is withdrawal effect due to emergency contraceptive pill.
Emergency contraceptive pill contains high dose of hormones, which can lead to withdrawal bleeding after around one week of intake of pill.
The possibility of pregnancy is less in your case as usually ovulation will not occur on around 6th day period and also as you took emergency pill within 14hrs.
Take care.

Related Q&A

Q: Dear Sir I am recently married on last sunday and enjoying sexual life happily but from the day i am doing sex 4...

Q: I just sex for the first time about 48 hours ago. I bled from the tearing of the hymen. It has not bled since that ni...

Q: Hi recently took a girl back to my room we never had sex at any stage however. We both rubbed our genitals with no pe...

Q: Days after having sex with my girl . I have bladder pain and I use the restroom frequently . The first time this happ...

Q: Hi i am 20 years old i had sex first time but with protection with condom and also i am living with my friends as i a...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews